Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Omaha, NE

May 4, 2007Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2007, 5:23 PM CDT for Knox County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2007, 5:23 PM CDT (22:23 UTC)
Expired
May 4, 2007, 6:00 PM CDT
In force
37 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Knox County, NE

The radar

The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:38 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 4, 3:38 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
338 PM CDT FRI MAY 4 2007

.DISCUSSION...
CONCERNS TONIGHT INTO SATURDAY WILL CENTER ON RISK FOR SEVERE
STORMS.

CURRENTLY HAVE A TORNADO WATCH IN EFFECT THROUGH MID EVENING FOR
PARTS OF CNTRL AND NE NEB. WITH LOBE OF ENERGY ROTATING
NORTHWARD. ERN NEB REMAINS IN A SLIGHT RISK FOR DAY1 WITH A
MOD RISK FM SW NEB INTO KS AND NW OK. DAY2...THE SLIGHT RISK
CONTINUES OVER MUCH OF ERN NEB...WITH THE MOD RISK FM CNTRL NEB
INTO WRN KS AND WRN OK.

THE LATEST SFC ANALYSIS HAD SFC LOW PRES CENTERED OVR NE NM AND
SW KS INTO CNTRL KS WITH THE DRYLINE INTO THE TX PANHANDLE. SFC DEWPOINTS
ARE IN THE 60S ACRS THE CWA. LOOKING AT THE SPC MESO PAGES...MIXED LAYER
CAPE WAS GREATEST FM CNTRL KS INTO CNTRL OK WITH SOME SBCAPE ACRS
THE LOCAL CWA AND LITTLE IN THE WAY OF CIN. LAPSE RATES WERE STEEP
ACRS THE WRN PLAINS...WITH DEEP MOISTURE CONVERGENCE FM CNTRL NEB
INTO CNTRL KS. SHEER PROFILES WERE BETTER WEST OF THE CWA.

COMPLEX WEATHER SITUATION FOR THE NEXT SEVERAL DAYS AS SHORTWAVE
TROF ENERGY PIVOTS THROUGH THE MAIN UPR LEVEL TROF THAT REMAINS
OVR THE ROCKIES THRU TUE...BEFORE WEAKENING AND LIFTING INTO THE
PLAINS WED.

PER WATER VAPOR STLT IMAGERY/LIGHTNING...THERE IS A WEAK
SHORTWAVE MOVING ACRS CO...MEANWHILE...A VERY STRONG UPR LEVEL JET
IS DIVING INTO THE WRN US. UPR LEVEL DIVERGENCE IS BEING INDUCED
FM OUR NRN CWA INTO SD EARLY ON...THEN ACRS CO AND THE WRN PLAINS
TONIGHT. THE LOW LEVEL JET STRENGTHENS TONIGHT TO 50KTS OR GREATER
AND THIS SHOULD ALSO AID IN TSRA DEVELOPMENT. CONTINUE TO HAVE
HIGHEST POPS IN THE WRN PARTS OF THE FORECAST AREA...WITH ONLY CHC
POPS ALONG THE MO RIVER INTO WRN IA. DEPENDING ON HOW THE
CONVECTION EVOLVES TONIGHT...COULD SEE SOME LINGERING STORMS SAT
MORNING. STRONG LOW LEVEL JET REMAINS ACRS THE PLAINS AND LOOK FOR
SFC WINDS TO BE STG FM THE SESATURDAY AFT...LOW PRES REMAINS OVR THE
WRN PLAINS...WITH A WRMFNT SETTING UP INTO NRN KS AND SE NEB.
INSTABILITY AND SHEAR PARAMETERS BOTH INCREASE ACRS THE CWA FOR
SAT AFT AND SAT NIGHT THUS THE CONCERN FOR SVR STORMS. LESS
INSTABILITY AVAILABLE FOR SUN...HOWEVER S TO N SFC BOUNDARY SLOWLY
MOVING ACRS CWA SUN INTO MON. DUE TO HIGH PRECIPITABLE WATER
THROUGH THE WEEKEND...WILL HAVE TO REMAIN ALERT FOR FLASH FLOOD
POTENTIAL. DO NOT HAVE ANY WATCHES OUT AT MOMENT WITH FFG GUID
VALUES FOR 3/6HRS IN THE 2 TO 3 INCH RANGE.

CONTINUE PRECIP CHANCES TUE AND WED WITH UPR LEVEL SYSTEM STILL
MOVING THRU AND FINALLY LOWER POPS THU. THERE ARE SOME DIFFERENCES
THU AND FRI WITH PLACEMENT OF MEAN RIDGE/TROF AND FASTER FLOW ACRS
THE NRN U.S. DID INCLUDE SLIGHT CHC FOR FRI...ALTHOUGH TIMING MAY
CHANGE DEPENDING ON HOW QUICKLY THIS FNT MOVES THRU FM THE N.

TEMPS GENERALLY AT OR ABOVE NORMAL. SOME HIGHS IN THE 80S SAT
COULD BE THE WARMEST DAY THOUGH.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, May 4, 5:00 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT FRI MAY 4 2007

NEZ011-012-016>018-030>032-051000-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-STANTON-WAYNE-
500 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

A FEW SEVERE THUNDERSTORMS PRODUCING LARGE HAIL ARE POSSIBLE THIS
EVENING ALONG AND WEST OF A LINE FROM ALBION TO WAYNE.

SCATTERED THUNDERSTORMS WERE LOCATED OVER NORTH CENTRAL
NEBRASKA LATE THIS AFTERNOON JUST TO THE WEST OF KNOX
COUNTY...WITH ADDITIONAL STORMS DEVELOPING OVER CENTRAL NEBRASKA.
SOME OF THESE STORMS MAY SPREAD INTO PARTS OF NORTHEAST NEBRASKA
THIS EVENING AS SHORT WAVE ENERGY LIFTS ACROSS THE REGION.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT WHEN A
SECOND SHORT WAVE IS EXPECTED TO MOVE ACROSS THE REGION. UNSTABLE
CONDITIONS CAN BE EXPECTED THROUGH SATURDAY WITH PERIODS OF
THUNDERSTORMS. SEVERE STORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK.
SEVERAL ROUNDS OF SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY
NIGHT INTO MONDAY. LARGE HAIL AND TORNADOES WILL BE POSSIBLE SATURDAY
EVENING. HEAVY RAIN IS LIKELY SUNDAY NIGHT AND MONDAY WHICH MAY
PRODUCE LOCALIZED FLOODING.

THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS AT LEAST THROUGH
WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY IN PARTS
OF NORTHEAST NEBRASKA.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053-
065>068-078-088>093-051000-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-
WASHINGTON-
500 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA MAINLY
LATE TONIGHT AND ON SATURDAY. SOME STORMS MAY BE SEVERE
SATURDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND AGAIN ON
SUNDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA
ON SATURDAY...WITH A COLD FRONT MOVING INTO THE AREA ON SUNDAY.
EITHER OR BOTH OF THESE FEATURES...COMBINED WITH ABUNDANT MOISTURE
STREAMING NORTH FROM THE GULF...COULD SPARK SEVERE THUNDERSTORMS
PRODUCING LARGE HAIL SATURDAY NIGHT AND SUNDAY.

MORE THUNDERSTORMS ARE POSSIBLE THROUGH AT LEAST WEDNESDAY OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY.

FOBERT

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.